I have a client who is on Adderall, when she takes her meds she loses her appettite due to the suppressive nature of the meds. As such she will go all day without eating then binge at night once the meds wear off. Has anyone had to deal with a similar situation? If so what did you do? Where you successful? Thanks
I am familiar with the effects of Adderall on appetite (although in my case it’s not with a client). She needs her medication, so I would simply stress the importance of getting nutrients and regulating blood sugar/energy throughout the day, and less focus on her hunger.
The first thing I would do is encourage a healthy breakfast before the medication starts to take affect. This will start her day off right.
In addition, you can also encourage healthy snacking throughout the day by stressing it as a matter of keeping her blood sugar and energy regulated–even though she may not be hungry. She could keep some healthy options on hand as a reminder, but I would not pressure her. As far as her dinner and evening snacking, again, encourage healthy options and nutrients over fast food options.
I know it can be frustrating, but she will have to take action for her own nutrition, and if she appears to have difficulty with some simple suggestions, you could always refer her to a Registered Dietitian.